MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT 24GA 0.56IN (0.7 MM X 14 MM); INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT 24GA 0.56IN (0.7 MM X 14 MM); INTRAVASCULAR CATHETER
Model Number 383510
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that leakage occurred during use with a bd nexiva single port 24ga 0.56in (0.7 mm x 14 mm).The following information was provided by the initial reporter, "i have a 24 gauge nexiva iv catheter that was used on a patient that had a leak between the hub and tubing.".
 
Additional Manufacturer Narrative
H.6.Investigation summary our quality engineer inspected the sample for evaluation.Bd received one used nexiva 24 g unit with no packaging from material number 383510, lot number unknown.No needle set was returned for evaluation.Through the visual/microscopic evaluation a slit was observed approximately one inch from the nose of the straight adapter.The damage was observed to have rounded damage.A water/air leak test was performed, and air bubbles were observed coming from the area of the slit/cut.The reported issue was confirmed.Damage to the tubing can happen in various locations during manufacturing.The deep round indents in the tubing help narrow down this possibility.A device history record review could not be performed as the lot number was unknown.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see section h.10.
 
Event or Problem Description

Brand Name
BD NEXIVA SINGLE PORT 24GA 0.56IN (0.7 MM X 14 MM)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9597284
Report Number1710034-2020-00010
Device Sequence Number16744451
Product Code FOZ
UDI-Device Identifier30382903835103
UDI-Public30382903835103
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number383510
Device Catalogue Number383510
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;